MAUDE Adverse Event Report: MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number NCEUP3015X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician intended to use an nc euphora rx balloon catheter to treat a lesion located in the proximal ramus.The target lesion was moderately tortuous, severely calcified with 99% stenosis.No damage noted to packaging and no issues noted when removing the device from the hoop/tray.The device was inspected, with no issues found.Negative prep was also performed with no issues encountered.The lesion was not pre-dilated.It was reported that detachment of the balloon catheter occurred inside the guide catheter during advancement through guide catheter.Resistance was not encountered when advancing the device but excessive force was used during delivery.The device was not kinked and re-straightened during use.The stent did not pass through a previously deployed stent.The detached portion was removed with the 6f guide catheter.The balloon and guide catheter were both removed together.No patient injury reported.
 
Additional Manufacturer Narrative
Evaluation summary: the hypotube had detached 84.8 cm distal to the strain relief.The hypotube material was oval and jagged on both sides of the detachment site.Numerous kinks were evident on the hypotube proximal and distal to the detachment site.Slight deformation was evident to the distal tip.If information is provided in the future, a supplemental report will be issued.

Brand Name
NC EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key6793674
Report Number9612164-2017-01105
Device Sequence Number139541
Product Code LOX
UDI-Device Identifier00643169395855
UDI-Public00643169395855
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K141090
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2019
Device Catalogue NumberNCEUP3015X
Device Lot Number212753785
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2017
Initial Date Received by Manufacturer 07/17/2017
Supplement Date Received by Manufacturer08/08/2017
Initial Report FDA Received Date08/15/2017
Supplement Report FDA Received Date09/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR